Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 54, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2017, 7:43 PM CDT for 4 counties in Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2017, 7:43 PM CDT (00:43 UTC)
- Expired
- May 26, 2017, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted.
036
WUUS53 KIWX 270043
SVRIWX
INC091-099-141-149-270130-
/O.NEW.KIWX.SV.W.0054.170527T0043Z-170527T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
843 PM EDT FRI MAY 26 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southern St. Joseph County in north central Indiana...
Northeastern Starke County in northwestern Indiana...
Northern Marshall County in north central Indiana...
Central La Porte County in northwestern Indiana...
* Until 930 PM EDT/830 PM CDT/
* At 842 PM EDT/742 PM CDT/, severe thunderstorms were located along
a line extending from 7 miles northwest of Walkerton to near
Kingsford Heights to near La Crosse, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Plymouth, Bremen, Walkerton, North Liberty, Kingsford Heights,
Hamlet, Koontz Lake, Hanna, La Paz, Thomaston, Twin Lakes,
Teegarden, South Center, Salem Heights, Tracy, Tyner, Donaldson,
Linkville, Lake Of The Woods and Grovertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4150 8614 4139 8615 4126 8631 4137 8685
4145 8673 4154 8667
TIME...MOT...LOC 0042Z 277DEG 35KT 4153 8659 4145 8665 4136 8679
HAIL...<.75IN
WIND...60MPH
$$
MARSILI3 follow-up statements
477
WWUS53 KIWX 270057
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
857 PM EDT FRI MAY 26 2017
INC091-270106-
/O.CAN.KIWX.SV.W.0054.000000T0000Z-170527T0130Z/
La Porte IN-
857 PM EDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PORTE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4135 8668 4143 8659 4143 8652 4149 8653
4152 8649 4150 8614 4139 8615 4126 8631
TIME...MOT...LOC 0056Z 277DEG 35KT 4151 8643 4143 8649 4134 8663
$$
INC099-141-149-270130-
/O.CON.KIWX.SV.W.0054.000000T0000Z-170527T0130Z/
St. Joseph IN-Starke IN-Marshall IN-
857 PM EDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
EDT/830 PM CDT/ FOR SOUTHERN ST. JOSEPH...NORTHEASTERN STARKE AND
NORTHERN MARSHALL COUNTIES...
At 856 PM EDT/756 PM CDT/, severe thunderstorms were located along a
line extending from North Liberty to Koontz Lake to near Hamlet,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Plymouth, Bremen, Walkerton, Hamlet, Koontz Lake, La Paz, Twin Lakes,
Teegarden, Tyner, Donaldson, Linkville, Lake Of The Woods and
Grovertown.
These thunderstorms have a history of producing tree damage in Lake
and Porter counties in northwest Indiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4135 8668 4143 8659 4143 8652 4149 8653
4152 8649 4150 8614 4139 8615 4126 8631
TIME...MOT...LOC 0056Z 277DEG 35KT 4151 8643 4143 8649 4134 8663
HAIL...0.75IN
WIND...60MPH
$$
MARSILI266
WWUS53 KIWX 270109
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
909 PM EDT FRI MAY 26 2017
INC141-149-270118-
/O.CAN.KIWX.SV.W.0054.000000T0000Z-170527T0130Z/
St. Joseph IN-Starke IN-
909 PM EDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. JOSEPH AND
NORTHEASTERN STARKE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the severe thunderstorm warning has been cancelled.
Gusty winds to 40 mph and brief heavy rainfall will be possible
through 930 PM EDT.
LAT...LON 4147 8641 4146 8617 4139 8615 4126 8631
4130 8647 4141 8647
TIME...MOT...LOC 0108Z 276DEG 35KT 4150 8631 4142 8637 4131 8652
$$
INC099-270130-
/O.CON.KIWX.SV.W.0054.000000T0000Z-170527T0130Z/
Marshall IN-
909 PM EDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN MARSHALL COUNTY...
At 908 PM EDT, severe thunderstorms were located along a line
extending from near Lakeville to near Plymouth to near Hamlet, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Plymouth, Bremen, Koontz Lake, La Paz, Twin Lakes, Teegarden,
Donaldson, Linkville, Lake Of The Woods and Tyner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4147 8641 4146 8617 4139 8615 4126 8631
4130 8647 4141 8647
TIME...MOT...LOC 0108Z 276DEG 35KT 4150 8631 4142 8637 4131 8652
HAIL...<.75IN
WIND...60MPH
$$
MARSILI137
WWUS53 KIWX 270123
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
923 PM EDT FRI MAY 26 2017
INC099-270132-
/O.EXP.KIWX.SV.W.0054.000000T0000Z-170527T0130Z/
Marshall IN-
923 PM EDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL COUNTY WILL
EXPIRE AT 930 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with these thunderstorms through
945 PM EDT.
LAT...LON 4147 8641 4146 8617 4139 8615 4126 8631
4130 8647 4141 8647
TIME...MOT...LOC 0122Z 277DEG 35KT 4148 8613 4140 8619 4129 8634
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:11 PM CDT, 32 minutes earlier.
Area forecast discussion, May 26, 7:11 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Fri May 26 2017
.SYNOPSIS...
Issued at 735 PM EDT Fri May 26 2017
A period of showers and thunderstorms is expected mainly this
evening across the area along and north of a warm front and area
of low pressure area tracking east. The threat of severe weather
should be confined to west central Indiana this evening, but
locally heavy rainfall will be possible south of Route 30.
Precipitation should exit by Saturday morning with warm conditions
in store Saturday as highs reach the mid to upper 70s. A cold
front will move through by Sunday bringing another round of
showers and storms followed by cooler and less humid conditions
into Memorial Day.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 345 PM EDT Fri May 26 2017
No changes to Flash Flood headlines as convection evolution
underway upstream. Hi res models show mcv working east and warm
front slowly working north to set the stage for at least a period
of showers and storms across much of the area. SWODY1 also
upgraded SW sections to slight risk and TOR watch recently issued
in far SW areas given strong localized shear potential with the
MCV. Greater threat may be damaging winds and hail but will need
to watch discrete cells as well and bowing segments. Pops have
been increased and expanded through the evening with faster
departure overnight.
Rain chances should stay away for the day Saturday with an
increasingly unstable environment working north as temperatures
soar well into the 70s and maybe near 80 in a few spots.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 345 PM EDT Fri May 26 2017
No major changes with focus on short term forecast. An unstable
airmass should reside across parts of the area Sat ngt into early
Sunday as a cold front sweeps through. Chance to likely pops
warranted in the period followed by cooler and less humid
conditions.
Upper low will settle across the Great Lakes and linger through at
least mid week. Series of impulses will bring sporadic chances for
showers. Timing will be tricky so rode with blend of models for
the time being. Airmass will not be overly cold with near to
slightly below normal temps in store.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 735 PM EDT Fri May 26 2017
Pronounced MCV tracking across northwest Indiana and an associated
area of rain/isolated thunderstorms will affect terminals through
around 03Z. Best chance of thunder after 00Z will be at KFWA, but
threat of thunder be short-lived. Weak easterly flow north of sfc
reflection should tend to keep low level moisture trapped until
better mixing Saturday morning, so have not deviated substantially
from previous forecast with inclusion of IFR/lower end MVFR
conditions through early Saturday morning before bases mix out to
VFR levels. Weak flow to continue into Saturday as broad sfc high
pressure settles across the region.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Saturday morning for INZ018-026-027-
032>034.
MI...NONE.
OH...Flash Flood Watch through Saturday morning for OHZ015-024.
LM...NONE.
&&
SYNOPSIS...Marsili
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 26, 5:49 AM CDT, 13 hours 54 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Northern Indiana 649 AM EDT Fri May 26 2017 INZ018-026-027-032>034-OHZ024-271030- Allen IN-Wells-Adams-Grant-Blackford-Jay-Van Wert- 649 AM EDT Fri May 26 2017 This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight More heavy rain is possible tonight, especially where heavy rain fell Wednesday night from Fort Wayne to Van Wert and south to Portland. Please see the Flash Flood Watch for more information. A few thunderstorms may become severe early tonight and produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Saturday night and Sunday. Severe storms are not expected at this time, although locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-271030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry- 649 AM EDT Fri May 26 2017 /549 AM CDT Fri May 26 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are possible tonight with locally heavy rainfall. A few thunderstorms may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Saturday night and Sunday. Severe storms are not expected at this time, although locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-271030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 649 AM EDT Fri May 26 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms tonight, but the storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Saturday night and Sunday, but the storms are not expected to become severe. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ013-015-017-020-022>025-OHZ015-016-025-271030- Pulaski-Fulton IN-Whitley-White-Cass IN-Miami-Wabash-Huntington- Paulding-Putnam-Allen OH- 649 AM EDT Fri May 26 2017 /549 AM CDT Fri May 26 2017/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms tonight with heavy rain causing local flooding. A few of the storms may become severe and produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Saturday night and Sunday. Severe storms are not expected at this time, although locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, May 26, 7:00 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Northern Indiana 700 PM CDT FRI MAY 26 2017 INZ003-270045- La Porte- 700 PM CDT FRI MAY 26 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LA PORTE COUNTY... At 700 PM CDT, a strong thunderstorm was located over Chesterton, moving east at 40 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Michigan City, La Porte, Westville, Kingsford Heights, Kingsbury, Byron, Waterford, South Center, Pinhook, Salem Heights, Fish Lake, Otis, Tracy, Stillwell, Rolling Prarie, Union Mills, Pinola and Haskell. This includes the following highways... INTERSTATE 80 IN INDIANA between MILE MARKERs 38 and 52. INTERSTATE 94 IN INDIANA between MILE MARKERs 33 and 38. LAT...LON 4168 8693 4168 8653 4143 8653 4146 8693 TIME...MOT...LOC 0000Z 277DEG 35KT 4156 8706 GH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:00 PM CDT | Special Weather Statement | IWX | LaPorte | 45 min |
| May 26, 7:53 PM CDT | Special Weather Statement | IWX | White | 52 min |
| May 26, 8:17 PM CDT | Special Weather Statement | IWX | White | 28 min |
| May 26, 8:26 PM CDT | Special Weather Statement | IWX | Kosciusko, Marshall | 34 min |
| May 26, 9:15 PM CDT | Special Weather Statement | IWX | Wabash, Whitley | 45 min |
| May 26, 9:55 PM CDT | Special Weather Statement | IWX | Huntington, Wells | 35 min |
| May 27, 6:13 AM CDT | River Flood Warning | IWX | Wells | 3 days |
| May 27, 11:25 AM CDT | River Flood Warning | IWX | Allen, DeKalb | 4 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.